Alert archive / Oregon / Frost Advisories in 2012
Frost Advisory 14, NWS Medford, OR
NWS Medford, OR issued this frost advisory at May 9, 2012, 2:02 PM PDT for 5 counties in Oregon; Siskiyou County, California. It took effect at May 10, 2012, 3:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2012, 2:02 PM PDT (21:02 UTC)
- In effect from
- May 10, 2012, 3:00 AM PDT
- Expired
- May 10, 2012, 8:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 76 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
917 WWUS76 KMFR 092102 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 202 PM PDT WED MAY 9 2012 ...LATE SEASON COLD TEMPERATURES EXPECTED... .PASSAGE OF A DRY COLD FRONT AND FORECASTED CLEAR SKIES WILL RESULT IN COLDER TEMPERATURES INFILTRATING THE WEST SIDE VALLEYS. TEMPERATURES WILL FALL INTO THE LOW TO MID 30S IN MANY LOCATIONS TONIGHT...AND SIMILAR CONDITIONS COULD RESULT IN COLD TEMPERATURES AGAIN EARLY FRIDAY MORNING. SEE THE AREA FORECAST DISCUSSION FOR MORE TECHNICAL DETAILS. ORZ023-101000- /O.NEW.KMFR.FR.Y.0014.120510T1000Z-120510T1500Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE 202 PM PDT WED MAY 9 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY. * TEMPERATURES: LOWS OF 33 TO 36 DEGREES CAN BE EXPECTED OVERNIGHT. A FEW TYPICALLY COLDER RURAL LOCATIONS MAY FALL AS LOW AS 30 DEGREES. * TEMPERATURE INVERSION: TEMPERATURES OF 34 TO 37 DEGREES WILL EXIST ABOVE THE SURFACE. * LOCATIONS INCLUDE: DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ024-101000- /O.NEW.KMFR.FR.Y.0014.120510T1000Z-120510T1500Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- 202 PM PDT WED MAY 9 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY. * TEMPERATURE: LOWS OF 34 TO 36 DEGREES CAN BE EXPECTED OVERNIGHT. A FEW TYPICALLY COLDER RURAL LOCATIONS MAY FALL AS LOW AS 32 DEGREES. * TEMPERATURE INVERSION: TEMPERATURES OF 34 TO 37 DEGREES WILL EXIST ABOVE THE SURFACE. * LOCATIONS INCLUDE: CAVE JUNCTION...SELMA...O'BRIEN. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ026-101000- /O.NEW.KMFR.FR.Y.0014.120510T1000Z-120510T1500Z/ JACKSON COUNTY- INCLUDING THE CITY OF...ASHLAND 202 PM PDT WED MAY 9 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY. * TEMPERATURE: LOWS OF 33 TO 36 DEGREES CAN BE EXPECTED OVERNIGHT. A FEW TYPICALLY COLDER RURAL LOCATIONS MAY FALL AS LOW AS 31 DEGREES. * TEMPERATURE INVERSION: TEMPERATURES OF 34 TO 37 DEGREES WILL EXIST ABOVE THE SURFACE. * LOCATIONS INCLUDE: ASHLAND...TALENT...PHOENIX...JACKSONVILLE...EAGLE POINT. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ081-101000- /O.NEW.KMFR.FR.Y.0014.120510T1000Z-120510T1500Z/ CENTRAL SISKIYOU COUNTY- 202 PM PDT WED MAY 9 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY. * TEMPERATURE: LOWS OF 32 TO 36 DEGREES CAN BE EXPECTED OVERNIGHT. A FEW TYPICALLY COLDER RURAL LOCATIONS MAY FALL AS LOW AS 30 DEGREES. * TEMPERATURE INVERSION: TEMPERATURES OF 34 TO 37 DEGREES WILL EXIST ABOVE THE SURFACE. * LOCATIONS INCLUDE: MONTAGUE...YREKA. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
359 WWUS76 KMFR 100944 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 244 AM PDT THU MAY 10 2012 ...LATE SEASON COLD TEMPERATURES EXPECTED... .PASSAGE OF A DRY COLD FRONT AND FORECASTED CLEAR SKIES WILL RESULT IN COLDER TEMPERATURES INFILTRATING THE WEST SIDE VALLEYS. TEMPERATURES WILL END UP THE LOW TO MID 30S IN MANY LOCATIONS EARLY THIS MORNING. ORZ023-101500- /O.CON.KMFR.FR.Y.0014.120510T1000Z-120510T1500Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE 244 AM PDT THU MAY 10 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURES: LOWS OF 33 TO 36 DEGREES CAN BE EXPECTED EARLY THIS MORNING. * TEMPERATURE INVERSION: TEMPERATURES OF 34 TO 37 DEGREES WILL EXIST ABOVE THE SURFACE. * LOCATIONS INCLUDE: DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ024-101500- /O.CON.KMFR.FR.Y.0014.120510T1000Z-120510T1500Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- 244 AM PDT THU MAY 10 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURE: LOWS OF 34 TO 36 DEGREES CAN BE EXPECTED EARLY THIS MORNING. * TEMPERATURE INVERSION: TEMPERATURES OF 34 TO 37 DEGREES WILL EXIST ABOVE THE SURFACE. * LOCATIONS INCLUDE: CAVE JUNCTION...SELMA...O'BRIEN. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ026-101500- /O.CON.KMFR.FR.Y.0014.120510T1000Z-120510T1500Z/ JACKSON COUNTY- INCLUDING THE CITY OF...ASHLAND 244 AM PDT THU MAY 10 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURE: LOWS OF 33 TO 36 DEGREES CAN BE EXPECTED EARLY THIS MORNING. * TEMPERATURE INVERSION: TEMPERATURES OF 34 TO 37 DEGREES WILL EXIST ABOVE THE SURFACE. * LOCATIONS INCLUDE: ASHLAND...TALENT...PHOENIX... JACKSONVILLE...EAGLE POINT. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ081-101500- /O.CON.KMFR.FR.Y.0014.120510T1000Z-120510T1500Z/ CENTRAL SISKIYOU COUNTY- 244 AM PDT THU MAY 10 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURE: LOWS OF 32 TO 36 DEGREES CAN BE EXPECTED EARLY THIS MORNING. * TEMPERATURE INVERSION: TEMPERATURES OF 34 TO 37 DEGREES WILL EXIST ABOVE THE SURFACE. * LOCATIONS INCLUDE: MONTAGUE...YREKA. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at May 9, 8:40 AM PDT, 5 hours 22 minutes earlier.
Area forecast discussion, May 9, 8:40 AM PDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
840 AM PDT WED MAY 9 2012
.UPDATE...
VERY LITTLE CHANGE THIS MORNING. WITH MIXING AND POST FRONTAL
DRYNESS ALONG THE COAST...HAVE SEEN A GREAT REDUCTION IN CLOUDS.
HAVE THUS UPDATED SKY GRIDS TO REFLECT THIS CHANGE. REST OF
FORECAST APPEARS ON TRACK.
EXPECTING SLIGHTLY COOLER TEMPERATURES ACROSS THE AREA TODAY DUE
TO MORNING CLOUDINESS AND COOLER AIR BEHIND THE FRONT. AN OFFSHORE
FLOW REGIME IS FORECAST TO SET UP OVER THE REGION TONIGHT AND
TOMORROW...AND SHOULD RESULT IN DRY CONDITIONS AND WARMER
TEMPERATURES THROUGH THE REMAINDER OF THE WEEK AND INTO THE
WEEKEND. SEE THE PREVIOUS DISCUSSION FOR DETAILS.
&&
.AVIATION...
DRY COLD FRONT MAKING IT'S WAY INLAND TODAY WITH STRONG ONSHORE
PRESSURE GRADIENT TO PRODUCE AFTERNOON AND EVENING GUSTY WINDS.
CONFIDENT THAT MORNING CLOUD COVER WILL STAY CONFINED TO AREAS ALONG
AND WEST OF THE CASCADES IN OREGON WITH CLEAR VFR WX E OF THE CASCADES
AND IN NRN CA. MVFR CIGS WILL CONTINUE TO IMPACT AREAS FROM THE
COAST THROUGH THE UMPQUA AND ILLINOIS VALLEYS UNTIL 18-20Z...THEN
BREAKING UP. MVFR CLOUDS HAVE MOVED INTO THE ROGUE VALLEY AND
SHOULD PERSIST BETWEEN 14-16Z... BUT VFR LIKELY AFTER 17Z. CLEAR
ALL AREAS TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 322 AM PDT WED MAY 9 2012/
DISCUSSION...CURRENT FOG PRODUCT SHOWS MARINE STRATUS OVER MOST OF
DOUGLAS COUNTY AND IT'S SHOWING SIGNS OF SPILLING OVER THE UMPQUA
DIVIDE. SEXTON SUMMIT IS REPORTING OVERCAST SKIES WITH LIGHT
DRIZZLE GETTING SQUEEZED OUT FROM THE UPSLOPE FLOW ALONG WITH DECENT
NORTH WIND. GIVEN THE WIND THERE AND NORTH WIND AT MEDFORD,
SUSPECT SOME OF THE MARINE STRATUS WILL SLIP INTO GRANTS PASS AND
PARTS OF THE ROGUE VALLEY AROUND DAYBREAK. NOT SURE IF IT MAKES
IT INTO MEDFORD PROPER, BUT IT WILL BE CLOSE. THIS IS ALL IN
RESPONSE TO A STRONG MARINE PUSH WHICH WILL BRING MUCH COOLER
TEMPERATURES OVER MOST LOCATIONS COMPARED TO YESTERDAY. ON AVERAGE
AFTERNOON TEMPERATURES WILL BE BETWEEN 10 TO 15 DEGREES COOLER.
THE MARINE STRATUS SHOULD BREAK UP MID TO LATE MORNING WITH PARTLY
CLOUDY SKIES AND BREEZY CONDITIONS BY THE AFTERNOON. SKIES ARE
EXPECTED TO BE MOSTLY CLEAR TONIGHT WITH A COOLER AND DRIER AIR MASS
MOVING OVER THE FORECAST AREA AS OFFSHORE FLOW STARTS TO SET UP.
TEMPERATURES WEST OF THE CASCADES WILL DROP INTO THE LOW 40S WITH
THE TYPICAL COOLER LOCATIONS DIPPING DOWN INTO THE UPPER 30S EARLY
THURSDAY MORNING. AT THIS POINT DO NOT THINK THERE WILL BE ANY NEED
FOR FROST ADVISORIES, BUT THE DAY SHIFT MY NEED TO RE EVALUATE.
THURSDAY'S WEATHER WILL BE SIMILAR TO WEDNESDAY WITH MOSTLY CLEAR
SKIES AND TEMPERATURES SIMILAR TO WEDNESDAY. THE EXCEPTION WILL BE
NEAR BROOKING WITH THE CHETCO EFFECT SETTING UP RESULTING IN
TEMPERATURES WARMING UP NEAR 80 DEGREES AT BROOKINGS AND RED MOUND.
AN UPPER RIDGE BUILDS OVER THE FORECAST AREA FRIDAY THROUGH THE
WEEKEND. AT THE SURFACE, A THERMAL TROUGH WILL SET UP OVER SOUTHWEST
OREGON FRIDAY, THEN SHIFT INLAND NEAR OR OVER THE ROGUE VALLEY
SATURDAY AND SUNDAY. THIS ALONG WITH WARMING ALOFT WILL ALLOW THINGS
TO HEAT UP IN THE ROGUE VALLEY. IT'S POSSIBLE WE COULD HAVE OUR
FIRST 90 DEGREES DAY THIS YEAR ON SUNDAY. -PETRUCELLI
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PDT FRIDAY FOR ORZ021.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT THURSDAY
FOR ORZ021.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THIS EVENING FOR
ORZ021-022.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PDT FRIDAY FOR PZZ350.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT THURSDAY
FOR PZZ370.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ356.
GALE WARNING UNTIL 3 AM PDT THURSDAY FOR PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PDT FRIDAY
FOR PZZ350.
GALE WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR
PZZ370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT THURSDAY FOR
PZZ370.
HAZARDOUS SEAS WATCH FROM THURSDAY MORNING THROUGH FRIDAY
MORNING FOR PZZ370.
GALE WARNING UNTIL 11 AM PDT FRIDAY FOR PZZ376.
HAZARDOUS SEAS WARNING UNTIL 11 AM PDT FRIDAY FOR PZZ376.
BPN/MSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:27 AM PDT | Hazardous Seas Watch | MFR | 11 hr | |
| May 9, 2:56 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 56 hr |
Nearby
Frost Advisories in Oregon, 2012Frost Advisories in California, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.